Couldn't find what you looking for?

TRY OUR SEARCH!

User avatar
Celebrity
334 posts

Guys, so a good friend of mine told me today that she is dealing with macular degeneration issue. She is not depressive about this, but of course, she wants to get rid of it once for good. And I support this. So, we were talking about possible treatments and she told me that she found some treatment called Anti-VEGF Therapy for Wet Macular degeneration. 

Now, I suppose that you do know what am I thinking about and what I want to know - experiences, ladies, and gentleman. Whatever you know and think, feel free to share with me and my friend.

Have a nice day! 

Loading...

Hello there Owl.

I think that there are a lot of benefits that can come from this treatment, but sure that it can vary from one to another. For example, some of the benefits are that this anti-VEGF injection works by seeking out and blocking these harmful proteins, and those proteins are proteins that are known as vascular endothelial growth factors that usually cause abnormal blood vessels to grow. As far as I know, this procedure is performed in your ophthalmologist’s office and you won't need for general anesthesia. Maybe he will have multiple sessions, but his doctor will tell this to him. 

Reply

Loading...

Good day there. I am glad that you asked. Actually, I did this surgery almost a year ago. It is extremely helpful. At least, it was helpful in my case. But you should also know that there are so many different stages of the treatment procedure produce varying levels of patient discomfort and there are so many different macular degeneration treatments. Also, you should know that none method of anesthesia has consistently been shown to be more effective in reducing discomfort associated with treatment. When it comes to the treatment itself, it includes the thought of having an injection, fear of losing eyesight and fear of the unknown, which is also normal. And it can happen to anyone. 

Reply

Loading...

Hey guys, so I can say that I do know a couple of those who had this procedure, but one good friend of mine told me that after this procedure, injections, he started to have some anxiety problems. Now, I am wondering is this even possible, I mean, how those things are even related?

If this is true, I would like to know more about it and of course, it wouldn't be a bad thing to warn all of those people who are planing to do this procedure, because I believe that this is something that they need to know. If you know anything, let us know.

Reply

Loading...

User avatar
Celebrity
334 posts

Hey, the main problem is that she is waiting for this because she was not able to find anyone who actually had this anti - VEGF therapy for wet macular degeneration testament and that is why she is really scared about this. She knows several people who had this problem, but it seems that their treatments were different than hers. So, I want to help her, but I think that I can't. I do know that it is way better to treat it than left it untreated and I believe that, as long as she is waiting, she will have problems. 

Reply

Loading...

But as long as she is waiting, she can make it worse. I know that we are scared about this, about any procedure and that is totally normal. But you should look at this way of the surgery like on the way that will help you get better. It is actually very simple. So, anti-VEGF drugs are given as an injection into the vitreous and I think that this injection is given through the white of your eye . Sure, I don't need to mention that this injection needs to be given in a sterile way in the clean treatment room. Anyway, I think that there is no reason for her to be scared that much. I mean, it has been a month. And no, she should not think about anxiety.
Reply

Loading...

Yes, exactly. She should not be scared because this procedure won't last long. You can go home immediately. Anyway, after the injection, she can feel some side - effects, I mean, she can have a blurry  vision, but that lasts only for several hours. That happens because of the dilating eye drops, but this will go away after a couple of hours. Also, it is not unusually for a patient to fell some black swirls in your vision for a few weeks, but again, this is something that will go away totally after a couple of weeks. So, convince her to do that.

Reply

Loading...